Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Nov, 1979, Volume 47, Issue 6

The Estimation of Partial Adjustment Models with Rational Expectations<1441:TEOPAM>2.0.CO;2-X
p. 1441-1456

John Kennan

The partial adjustment model has been used in many areas of applied economics as a description of optimal behavior in the face of adjustment costs. The model requires a specification of how expectations are formed; for example static or adaptive expectations are frequently specified. This paper analyzes the implications of a rational expectations specification. In applications, a series which measures expectations is usually not available, and various proxies have been suggested. If expectations are rational, one can use the actual value of a variable as an estimate of what agents had expected. This device can be used to obtain consistent estimates of the parameters of the partial adjustment model.

Log In To View Full Content